Alert archive / California / Wind Advisories in 2014

Wind Advisory 74, NWS Los Angeles, CA

November 11, 2014

NWS Los Angeles, CA issued this wind advisory at Nov 11, 2014, 10:55 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2014, 10:55 AM PST (18:55 UTC)
Expired
Nov 11, 2014, 6:40 PM PST
In force
8 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

332 
WWUS76 KLOX 111855
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1055 AM PST TUE NOV 11 2014

...GUSTY WINDS IN THE ANTELOPE VALLEY THROUGH THIS EVENING ...

.GUSTY SOUTH TO SOUTHWEST WINDS HAVE BEEN BLOWING THROUGH THE
ANTELOPE VALLEY TODAY AND THIS WILL CONTINUE INTO THE EVENING
HOURS. WINDS ALONG THE FOOTHILLS WILL BE ESPECIALLY STRONG AND
GUSTY.

CAZ059-120300-
/O.NEW.KLOX.WI.Y.0074.141111T1855Z-141112T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
1055 AM PST TUE NOV 11 2014

...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WITH
  ISOLATED GUSTS TO 55 MPH ALONG THE FOOTHILLS.

* TIMING...ADVISORY LEVEL WINDS WILL CONTINUE INTO THE EVENING
  HOURS. GUSTY SUB-ADVISORY LEVEL WINDS WILL CONTINUE INTO THE
  OVERNIGHT HOURS.

* IMPACTS...TRAVELERS WILL EXPERIENCE GUSTY WINDS AND BLOWING
  DUST ON AREA ROADWAYS AND STRONG CROSS WINDS ON HIGHWAYS 138 AND
  18 AND OTHER LOCAL ROADS THAT RUN PARALLEL TO THE FOOTHILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVELERS SHOULD USE EXTRA CAUTION AND BE PREPARED FOR SUDDEN
GUSTY CROSS WINDS AND REDUCED VISIBILITY DUE TO BLOWING DUST.
ITEMS AT HOMES AND BUSINESSES THAT CAN BECOME FLYING DEBRIS SHOULD
BE SECURED.

&&

$$
KJ/DG
1 follow-up statement
442 
WWUS76 KLOX 120240
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
640 PM PST TUE NOV 11 2014

...WIND ADVISORY HAS BEEN CANCELLED...

.THE LATEST SURFACE OBSERVATIONS ACROSS THE ANTELOPE VALLEY
INDICATED THE GUSTY SOUTHWESTERLY WINDS HAD DIMINISHED. WITH THE
WINDS ANTICIPATED TO CONTINUE TO DIMINISH THIS EVENING...ADVISORY
LEVEL WINDS ARE NOT EXPECTED. THEREFORE...THE WIND ADVISORY HAS
BEEN CANCELLED. 

ALTHOUGH AN ADVISORY IS NO LONGER IN EFFECT...SOME LOCALLY GUSTY
WINDS WILL STILL CONTINUE THROUGH THE EVENING...ESPECIALLY NEAR
THE LAKE PALMDALE AREA. 

CAZ059-120345-
/O.CAN.KLOX.WI.Y.0074.000000T0000Z-141112T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
640 PM PST TUE NOV 11 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELED
THE WIND ADVISORY.

$$

RAT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 11, 8:50 AM PST, 2 hours 5 minutes earlier.

Area forecast discussion, Nov 11, 8:50 AM PST, 2 hours 5 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
850 AM PST TUE NOV 11 2014

.SYNOPSIS...

THE ONSHORE FLOW WILL BRING NIGHT THROUGH MORNING CLOUDS... DRIZZLE
AND FOG INTO WEDNESDAY. THERE WILL BE POSSIBLE PRECIPITATION FROM
LOMPOC AND NORTHWARD EARLY THURSDAY AS A COLD FRONT MOVES ACROSS.
HIGH PRESSURE WITH OFFSHORE FLOW WILL BRING CLEARING INTO THE
WEEKEND... BUT THE ARRIVAL OF AN LOW PRESSURE SYSTEM NEXT WEEK WILL
BRING THE POSSIBILITY OF PRECIPITATION TO THE CENTRAL COAST AGAIN ON
MONDAY.

&&

.SHORT TERM (TODAY-THU)...
...MID MORNING DISCUSSION UPDATE...
TEMPERATURES ARE RUNNING UP TO A FEW DEGREES WARMER AT COASTAL AND
VALLEY LOCATIONS AND UP TO SEVERAL DEGRESS COOLER IN THE MOUNTAINS
DUE TO THE DEEP MARINE INTRUSION THIS MORNING.  IT IS POSSIBLE THAT
CLEARING MAY BE REVERSED FROM THE NORM AND THAT THE COASTAL
LOCATIONS SEE HAZY SUNSHINE BEFORE THE MOUNTAIN AND INLAND VALLEYS
DO.  WHAT CLEARING DOES COME TODAY WILL BE DIMINISHED EARLY AS THE
INTRUSION RETURNS AGAIN EARLY TONIGHT AND THE CYCLE REPEATS
OVERNIGHT AND INTO TOMORROW.  AREAS OF DRIZZLE WERE REPORTED THIS
MORNING AND DRIZZLE CONTINUES TO BE EXPECTED AGAIN OVERNIGHT AND
TOMORROW MORNING.

PRIMARY FOCUS OF THE DAY WILL BE TO SHARPEN THE FORECAST FOR THE
FRONTAL PASSAGE ON WEDNESDAY NIGHT AND THURSDAY... AND AGAIN ON
MONDAY TUESDAY.  CURRENT PACKAGE BRINGS PRECIPITATION CHANCES TO SAN
LUIS OBISBO AND SANTA BARBARA COUNTIES WITH BOTH FRONTS AND IT IS
UNLIKELY TO SEE THAT FORECAST BE CHANGED AT THIS TIME.  TIMING ALSO
LOOKS GOOD... THE FORECAST PACKAGE IN GENERAL LOOKS GOOD... BUT WILL
BE REVIEWING IT FOR POSSIBLE TWEAKS.

...EARLY MORNING DISCUSSION...
TODAY AND WEDNESDAY WILL BE VERY SIMILAR AND VERY CLOUDY. A 4300
FOOT MARINE LAYER...A WEAK EDDY AND MODERATE ONSHORE FLOW BOTH TO
THE EAST AND NORTH WILL KEEP THE AREA MOSTLY CLOUDY SAVE FOR THE
DESERTS AND THE MOUNTAINS OVER 5000 FEET. CURRENT SATELLITE SHOW
MARINE LAYER STRATUS COVERING ALMOST ALL OF THE FORECAST AREA...IN
FACT I CANNOT NOT THINK OF A TIME WHERE THE MARINE CLOUD LAYER WAS
MORE EXTENSIVE. THERE SHOULD BE MINIMAL CLEARING THIS AFTERNOON AND
IF THERE IS ANY THE RESULTANT SFC HEATING WILL QUICKLY COOK UP A
STRATCU DECK. TOOL THE DRIZZLE OUT OF THE COASTAL SECTIONS OF THE
FCST AND REALLY DO NOT HAVE MUCH CONFIDENCE IN IT OCCURRING IN THE
VLYS BUT THERE IS A BETTER CHANCE THERE. THE BEST DRIZZLE CHANCES
WILL BE IN THE MOUNTAINS. MAX TEMPS WILL BE VERY MID 60S TO THE
LOWER 70S THROUGHOUT THE CSTS AND VLYS. WEDNESDAY SHOULD BE VERY
SIMILAR. THE ONE THING TO KEEP IN THE BACK OF ONES MIND IS THAT WHEN
THE MARINE LAYER GETS THIS DEEP SOMETIMES IT JUST MIXES OUT BY
ITSELF AND SKIES WILL TURN PARTLY CLOUDY. USUALLY THERE HAS TO BE A
LITTLE DISTURBANCE FOR THIS TO HAPPEN SO FEEL GOOD ABOUT THE CLOUDY
FCST FOR NEXT 48 HOURS.

ANOTHER DEEP MARINE CLOUD LAYER THURSDAY MORNING. THE WEAK RIDGE
WILL FLATTEN OUT AS A WEAK FRONT RIDES UP ITS BACKSIDE. THERE IS A
20 PERCENT CHANCE THIS FRONT WILL BRING SOME RAIN TO THE CENTRAL
COAST BUT MORE THAN LIKELY IT WILL JUST BRING CLOUDS. THE GOOD THING
IS THAT THE FRONT SHOULD MIX OUT THE MARINE INVERSION AND THE
AFTERNOON SHOULD BE SUNNIER. MAX TEMPS WILL NOT CHANGE MUCH FROM
TODAY OR WED.

.LONG TERM (FRI-MON)...
RIDGING AND OFFSHORE FLOW SET UP FRIDAY THROUGH SUNDAY. MAX TEMPS
WILL WARM EACH DAY. BOTH SATURDAY AND SUNDAY SHOULD SPORT ABOVE
NORMAL MAX TEMPS WITH SUNDAY THE WARMEST. NORTH WINDS WILL SET UP
FRIDAY WITH A GOOD SUNDOWNER AND SOME I-5 CORRIDOR WINDS. SUB
ADVISORY NE WINDS WILL OCCUR SAT AND SUNDAY MORNING BELOW PASSES AND
CANYONS.

THERE IS ZERO AGREEMENT OF ALL OF THE LONG RANGE MDLS FOR MONDAY.
THE EC HAS BEEN CONSISTENTLY WET FOR MONDAY SO ADDED A 20 PERCENT
CHANCE OF RAIN FOR SLO AND SBA COUNTIES BUT THE GFS AND CANADIAN
MDLS DO NOT AGREE. SO IT COULD BE CLOUDY AND COOL WITH RAIN OR SUNNY
AND WARM WITH A LITTLE MARINE LAYER CLOUDY DECK DEPENDING ON WHAT
MDL ONE WANTS TO BELIEVE.

IT LOOKS LIKE A PATTERN CHANGE IS TRYING TO SET UP AND THE MDLS JUST
CANNOT HANDLE IT. IT LOOKS LIKE THERE WILL BE A PRETTY GOOD CHANCE
OF RAIN ONE DAY NEXT WEEK JUST CANNOT SAY WHAT DAY RIGHT NOW.

&&

.AVIATION...11/1130Z

AT KLAX AT 0920Z... THE INVERSION WAS 4300 FEET DEEP. THE TOP OF
THE INVERSION WAS NEAR 6600 FEET WITH A TEMPERATURE OF 17 DEGREES
CELSIUS.

WIDESPREAD VFR CIGS ACROSS THE REGION...WITH LOCAL IFR CONDS IN THE
FOOTHILLS AND MTNS. SOME MVFR CONDS COULD EVEN SPREAD INTO THE
ANTELOPE VALLEY. EXPECT SLOW CLEARING TODAY...AND SKIES WILL LIKELY
REMAIN PTLY TO MOSTLY CLOUDY THROUGH THE DAY.

KLAX...MODERATE CONFIDENCE IN TAF. THERE IS A 20 PERCENT CHANCE OF
MVFR CIGS BETWEEN 12Z AND 17Z THIS MORNING. THERE IS A 20 PERCENT
CHANCE THAT CIGS WILL SCATTER OUT BETWEEN 20Z AND 01Z WED.

KBUR...MODERATE CONFIDENCE IN TAF. THERE IS A 30 PERCENT CHANCE THAT
CIGS WILL SCATTER OUT BETWEEN 19Z AND 01Z WED.

&&

.MARINE...11/900 AM PST.

OVERALL...HIGH CONFIDENCE IN WINDS REMAINING BELOW SMALL CRAFT
ADVISORY LEVELS ACROSS THE ENTIRE COASTAL WATERS THROUGH THU. BY
THU NIGHT AND FRI...NORTHWEST WINDS COULD REACH SCA LEVELS ACROSS
THE OUTER WATERS. A LONG PERIOD NORTHWEST SWELL THAT ORIGINATED FROM
A STRONG STORM NEAR THE ALEUTIAN ISLANDS WILL BEGIN TO MOVE INTO THE
WATERS LATE WED. THE SWELL WILL BUILD THROUGH THU NIGHT OR FRI THEN
DIMINISH OVER THE WEEKEND.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
NONE

&&

PUBLIC...RORKE/KJ
AVIATION...DB
MARINE...DS
SYNOPSIS...DSS

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 11, 10:40 AM PST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1040 AM PST TUE NOV 11 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-121400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
1040 AM PST TUE NOV 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

A DEEPENING MARINE LAYER WITH STRONG ONSHORE FLOW WILL BRING
GUSTY WINDS TO THE ANTELOPE VALLEY THROUGH THIS EVENING...WITH
ISOLATED GUSTS UP TO 55 MPH IN THE FOOTHILLS. HIGH PROFILE
VEHICLES SHOULD BE PREPARED FOR SUDDEN GUSTY WINDS AND AREAS OF
BLOWING DUST.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

A WEAK WEATHER SYSTEM MAY BRING SOME LIGHT SHOWERS TO AREAS NORTH OF
PT CONCEPTION THURSDAY. GUSTY NORTH WINDS ARE POSSIBLE ACROSS
SOUTHERN SANTA BARBARA COUNTY AND THE INTERSTATE 5 CORRIDOR LATE
FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GOMBERG

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.